Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 77, NWS Wilmington, OH

June 1, 2018Gallatin County, Grant County, Owen County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 1, 2018, 7:40 PM EDT for Gallatin County, Grant County, Owen County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2018, 7:40 PM EDT (23:40 UTC)
Expired
Jun 1, 2018, 8:12 PM EDT
In force
32 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gallatin County, KY, Grant County, KY, Owen County, KY

The radar

The Louisville radar (KLVX), 122 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

142 
WUUS51 KILN 012340
SVRILN
KYC077-081-187-020030-
/O.NEW.KILN.SV.W.0077.180601T2340Z-180602T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
740 PM EDT FRI JUN 1 2018

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southern Grant County in northern Kentucky...
  Owen County in northern Kentucky...
  Western Gallatin County in northern Kentucky...

* Until 830 PM EDT.

* At 740 PM EDT, a severe thunderstorm was located over Kentucky
  Speedway, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Locations impacted include...
  Williamstown, Warsaw, Owenton, Kentucky Speedway, Glencoe, Corinth,
  Sparta, Stewartsville, Elk Lake, Beechwood, Interstate 71 at US
  Route 127, Natlee, New Liberty, Camp Northward, New Columbus,
  Harmony, Cherry Grove, Long Ridge, Eagle Hill and Twin Bridges.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 54 and 63.
 I-75 in Kentucky between mile markers 144 and 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3865 8495 3865 8494 3866 8494 3868 8497
      3873 8500 3879 8489 3858 8448 3854 8448
      3849 8456 3846 8459 3835 8476
TIME...MOT...LOC 2340Z 314DEG 22KT 3871 8488 

HAIL...1.00IN
WIND...60MPH
 
$$

AR
2 follow-up statements
530 
WWUS51 KILN 020002
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
802 PM EDT FRI JUN 1 2018

KYC077-020011-
/O.CAN.KILN.SV.W.0077.000000T0000Z-180602T0030Z/
Gallatin KY-
802 PM EDT FRI JUN 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GALLATIN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3835 8476 3865 8494 3866 8493 3867 8491
      3868 8490 3868 8489 3869 8489 3870 8485
      3871 8483 3870 8481 3871 8481 3873 8478
      3858 8449 3857 8448 3854 8448 3849 8456
      3846 8460
TIME...MOT...LOC 0001Z 314DEG 22KT 3862 8476 

$$

KYC081-187-020030-
/O.CON.KILN.SV.W.0077.000000T0000Z-180602T0030Z/
Grant KY-Owen KY-
802 PM EDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHERN GRANT AND CENTRAL OWEN COUNTIES...

At 801 PM EDT, a severe thunderstorm was located 7 miles northeast of
Owenton, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

Locations impacted include...
Williamstown, Owenton, Glencoe, Corinth, Sparta, Stewartsville, Elk
Lake, Beechwood, Harmony, Cherry Grove, Long Ridge, Natlee, Eagle
Hill, New Liberty, Twin Bridges, Keefer, Camp Northward, Needmore,
New Columbus and Holbrook.

This includes I-75 in Kentucky between mile markers 144 and 153.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3835 8476 3865 8494 3866 8493 3867 8491
      3868 8490 3868 8489 3869 8489 3870 8485
      3871 8483 3870 8481 3871 8481 3873 8478
      3858 8449 3857 8448 3854 8448 3849 8456
      3846 8460
TIME...MOT...LOC 0001Z 314DEG 22KT 3862 8476 

HAIL...1.00IN
WIND...60MPH
 
$$

AR
584 
WWUS51 KILN 020012
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
812 PM EDT FRI JUN 1 2018

KYC081-187-020022-
/O.CAN.KILN.SV.W.0077.000000T0000Z-180602T0030Z/
Grant KY-Owen KY-
812 PM EDT FRI JUN 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT AND CENTRAL
OWEN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.

LAT...LON 3835 8476 3865 8494 3866 8493 3867 8491
      3868 8490 3868 8489 3869 8489 3870 8485
      3871 8483 3870 8481 3871 8481 3873 8478
      3858 8449 3857 8448 3854 8448 3849 8456
      3846 8460
TIME...MOT...LOC 0010Z 314DEG 22KT 3857 8470 

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:23 PM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 1, 3:23 PM EDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
323 PM EDT Fri Jun 1 2018

.SYNOPSIS...
A cold front is crossing the Ohio Valley this early evening.
High pressure will build in behind it through the first half of
Saturday night. An upper trough with a weak surface cold front
will bring the next threat for rain on Sunday, followed by a
seasonably pleasant and drier airmass for next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Scattered showers and isolated thunderstorm activity will be on
the uptick this early afternoon but see a rapid decrease in both
coverage and intensity this evening. Moisture behind the front
will be lacking and skies are expected to experience a bit of
clearing overnight. This clearing may lead to some low stratus
developing, but attm the forecast calls for patchy fog over the
southern 2/3 of the CWA.

Overnight lows will range from around 60 in the north to the mid
60s over the south.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Cold air overturning may result in a spit of rain over
southeastern CWA on Saturday. Fair weather cu should become
prevalent given the thermal profile and lingering moisture
during the day tomorrow. Although most locations will stay dry
an isolated shower across the southern Scioto Valley will be
possible.

Skies will clear nicely in the evening with an increase in high
clouds after midnight from the west.

Highs Saturday will be seasonably mild, mid 70s to around 80.
Overnight lows should drop into the lower 60s most locations.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Negatively tilted short wave will move out of the upper
Mississippi Valley and across the Great Lakes early in the
period. Associated surface low and cold front will move through
Sunday, just a bit slower than previous guidance suggested,
bringing showers and thunderstorms to the area.

00Z GFS is rather robust in closing off the southern end of the wave
over Ohio and then continuing southeast. At this point, this looks
overdone, and so forecast does not linger the chance of
precipitation through Sunday night into Monday as the GFS would
suggest.

High pressure will build in early in the week. It is not out of the
question that a weak disturbance  dropping down through northwest
flow could generate a few showers or thunderstorms on Tuesday, but
the chance is still quite low for now. A somewhat stronger system on
Thursday seems to have a slightly better chance at developing
showers and thunderstorms.

Temperatures will fall back closer to or a bit below normal for much
of the period. But readings will warm again by Thursday.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Scattered shower activity is increasing in coverage northwest of
the TAF sites and will continue to build and move south of the
current positions. Upper level vorticity maxima combining with
surface heating may see some of these showers grow in strength
to thunderstorms but the trend of the latest CAMs was to limit
the overall threat of deep convection.

Will amend if these showers go to or are expected to reach a
depth supportive of thunderstorms. West winds around 7-8kt will
turn north by this evening behind the surface front.

Drier air moving in should see cloud cover dissipate, with an
increased potential for lower stratus developing overnight that
is a possibility but not currently being forecast. Some fog may
present itself over the southern TAF sites, clearing up by
daybreak. Lingering low moisture could constitute a broken deck
right around the 3kft cutoff between VFR and MVFR towards 18Z.

OUTLOOK...Thunderstorms are possible on Sunday and Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Hickman
AVIATION...Franks
Hazardous weather outlook, Jun 1, 4:22 AM EDT, 15 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
422 AM EDT Fri Jun 1 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-020900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
422 AM EDT Fri Jun 1 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 1, 4:33 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
433 PM EDT FRI JUN 1 2018

OHZ070-071-077-012100-
Hamilton OH-Warren OH-Butler OH-
433 PM EDT FRI JUN 1 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HAMILTON...
SOUTHEASTERN BUTLER AND WEST CENTRAL WARREN COUNTIES UNTIL 500 PM
EDT...

At 433 PM EDT, radar indicated a strong thunderstorm over
Williamsdale, moving southeast at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Forest Park, Sharonville,
Monroe, Blue Ash, Trenton, Springdale, West Chester, Seven Mile,
Williamsdale, Olde West Chester, Four Bridges, Wetherington,
Highpoint, Brecon, Greenhills and Woodlawn.

This includes I-75 in Ohio between mile markers 16 and 28.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3946 8461 3952 8447 3937 8427 3927 8437
      3926 8454
TIME...MOT...LOC 2033Z 331DEG 8KT 3944 8450

AR
Special weather statement, Jun 1, 5:00 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
500 PM EDT FRI JUN 1 2018

INZ066-074-OHZ070-077-012130-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
500 PM EDT FRI JUN 1 2018

...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN...NORTHEASTERN
DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES
UNTIL 530 PM EDT...

At 500 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Brookville, moving southeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Oxford, Harrison, Brookville, Bright, Ross, Logan, Reily, Millville,
St. Leon, Scipio, West Harrison, Cedar Grove, Mount Carmel, Mounds
State Recreation Area, Okeana, Dover, Interstate 74 at US Route 52,
Rockdale, Mixersville and Sharptown.

This includes the following Interstates...
 I-74 in Indiana between mile markers 163 and 171.
 I-74 in Ohio near mile marker 0.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8505 3952 8485 3952 8482 3953 8481
      3954 8479 3933 8460 3923 8495
TIME...MOT...LOC 2100Z 334DEG 18KT 3944 8487

AR
Special weather statement, Jun 1, 5:02 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
502 PM EDT FRI JUN 1 2018

OHZ070-071-077-012130-
Hamilton OH-Warren OH-Butler OH-
502 PM EDT FRI JUN 1 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON...
SOUTHEASTERN BUTLER AND SOUTHWESTERN WARREN COUNTIES UNTIL 530 PM
EDT...

At 502 PM EDT, radar indicated a strong thunderstorm near Hamilton,
moving southeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...

Locations impacted include...
Cincinnati, Hamilton, Fairfield, Mason, Forest Park, Sharonville,
Monroe, Blue Ash, Loveland, Trenton, Springdale, Reading, Montgomery,
North College Hill, Wyoming, Mount Healthy, Deer Park, Finneytown,
West Chester and Highpoint.

This includes the following Interstates...
 I-71 in Ohio between mile markers 14 and 21.
 I-75 in Ohio between mile markers 9 and 25.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8443 3927 8426 3927 8427 3925 8430
      3923 8430 3917 8454 3941 8462
TIME...MOT...LOC 2102Z 334DEG 17KT 3939 8451

AR
Special weather statement, Jun 1, 5:06 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
506 PM EDT FRI JUN 1 2018

INZ066-073-074-012130-
Franklin IN-Ripley IN-Dearborn IN-
506 PM EDT FRI JUN 1 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN...NORTHEASTERN
RIPLEY AND NORTHWESTERN DEARBORN COUNTIES UNTIL 530 PM EDT...

At 506 PM EDT, radar indicated a strong thunderstorm 7 miles
northeast of Lake Santee, moving southeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Batesville, Osgood, Oldenburg, Lake Santee, Sunman, Metamora, St.
Leon, Laurel, Napoleon, Andersonville, Huntersville, Hamburg,
Ballstown, Penntown, Weisburg, Interstate 74 at State Route 101,
Peppertown, Lawrenceville, Saint Peter and New Alsace.

This includes I-74 in Indiana between mile markers 145 and 162.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3925 8534 3927 8530 3952 8530 3953 8510
      3921 8494 3913 8534
TIME...MOT...LOC 2106Z 334DEG 17KT 3947 8520

AR
Special weather statement, Jun 1, 6:09 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
609 PM EDT FRI JUN 1 2018

KYZ093-OHZ077-078-012245-
Campbell KY-Hamilton OH-Clermont OH-
609 PM EDT FRI JUN 1 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMPBELL...SOUTHEASTERN
HAMILTON AND NORTHWESTERN CLERMONT COUNTIES UNTIL 645 PM EDT...

At 609 PM EDT, radar indicated a strong thunderstorm over Plainville,
moving south at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Cincinnati, Norwood, Fort Thomas, Madeira, Alexandria, Highland
Heights, Milford, Deer Park, Dayton, Claryville, Forestville, Amelia,
Mariemont, New Richmond, Terrace Park, Batavia, Silver Grove,
Melbourne, Camp Dennison and Riverbend And Coney Island.

This includes I-71 in Ohio between mile markers 7 and 12.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3896 8444 3898 8443 3898 8444 3920 8445
      3922 8423 3894 8410 3888 8444
TIME...MOT...LOC 2209Z 348DEG 14KT 3913 8433

AR
Special weather statement, Jun 1, 6:34 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
634 PM EDT FRI JUN 1 2018

INZ050-058-059-012315-
Fayette IN-Union IN-Wayne IN-
634 PM EDT FRI JUN 1 2018

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...NORTHWESTERN UNION AND
FAYETTE COUNTIES IN EAST CENTRAL INDIANA UNTIL 715 PM EDT...

At 634 PM EDT, radar indicated a strong thunderstorm near Hagerstown,
moving southeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Richmond, Connersville, Centerville, Cambridge City, Hagerstown,
Dublin, Franklin, Waterloo, Columbia, Bunker Hill, Abington,
Brownsville, Greens Fork, East Germantown, Spring Grove, Economy,
Boston, Mount Auburn, Richmond Municipal Airport and Mettel Field.

This includes I-70 in Indiana between mile markers 134 and 150.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3979 8530 3979 8522 3987 8522 3987 8520
      4000 8520 4000 8505 3980 8481 3975 8481
      3955 8527 3964 8530
TIME...MOT...LOC 2234Z 329DEG 18KT 3990 8525

AR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:09 PM EDTSpecial Weather StatementILNCampbell36 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.